Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 293, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 17, 2015, 6:58 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 17, 2015, 7:19 PM EDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 9 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS52 KTAE 172258
SVRTAE
GAC173-185-172345-
/O.NEW.KTAE.SV.W.0293.150717T2258Z-150717T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 745 PM EDT
* AT 658 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LAKELAND...AND MOVING SOUTHWEST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKELAND...VALDOSTA...MOODY AIR FORCE BASE...MEIGS...STOCKTON...
COURTHOUSE...HANSELL...GREENWOOD...NAYLOR AND BARRETTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3086 8299 3086 8301 3085 8301 3085 8309
3083 8309 3083 8310 3082 8311 3097 8328
3103 8321 3103 8320 3104 8319 3114 8305
3108 8297 3089 8297
TIME...MOT...LOC 2258Z 045DEG 9KT 3103 8301
$$
42-DVD1 follow-up statement
891
WWUS52 KTAE 172319
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT FRI JUL 17 2015
GAC173-185-172329-
/O.CAN.KTAE.SV.W.0293.000000T0000Z-150717T2345Z/
LOWNDES GA-LANIER GA-
719 PM EDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES AND
LANIER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3086 8299 3086 8301 3085 8301 3085 8309
3083 8309 3083 8310 3082 8311 3097 8328
3103 8321 3103 8320 3104 8319 3114 8305
3108 8297 3089 8297
TIME...MOT...LOC 2316Z 045DEG 9KT 3099 8305
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:35 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 17, 3:35 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT FRI JUL 17 2015
.Near Term [Through Tonight]...
Upper level high pressure sits over the southeastern states with a
weak +PV anomaly over the Great Lakes. At the lower levels, a
decaying surface front stretches across the Atlantic Ocean to near
the Georgia-South Carolina coastal border with a surface convergence
boundary oriented NE-SW across central Georgia, then bisecting Leon
and Wakulla county and curving westward along the north Florida
coastline. Additionally, the sea-breeze front has begun its
northward propagation along the Big Bend. These boundaries will keep
most of the convection today focused in our Florida and Georgia zones
this afternoon. With temperatures already in the mid 90s and
expected to rise into the upper 90s later this afternoon, the
airmass in place will be unstable enough to allow some of our
scattered convection to become severe and produce downbursts of
damaging wind gusts. Where it's not raining, hot temperatures and
high relative humidity will make for a muggy afternoon with heat
indices in the 100-110 range, so try to stay inside this afternoon
if you can. Overnight, thunderstorms will dissipate, though they may
linger into the early evening hours, especially in the eastern Big
Bend. Temperatures will only sink to the mid 70s, upper 70s along
the immediate coastline.
.Short Term [Saturday Through Sunday Night]...
Ridging over the western Gulf will keep our region in a light
northerly flow regime through the short term period. This tends to
be a drier pattern with mainly scattered afternoon and evening
showers and storms focused more along the sea breeze fronts. With
the core of the ridge relatively close to the region, expect less
storm coverage on Saturday afternoon. By Sunday afternoon as the
ridge drifts further west, expect an increase in storm coverage,
particularly across the eastern areas.
Temperatures throughout the short term period will be on the hot
side. With the proximity of the ridge and less convective
activity, high temperatures will warm into the upper 90s to near
100 across the region on Saturday. Model guidance suggests
dewpoints should mix out into the upper 60s/near 70 away from the
coast in the afternoon keeping heat indices in the 106 to 108
degree range, just below heat advisory criteria.
.Long Term [Monday Through Friday]...
By Monday, the ridge across the Gulf Coast States will retreat
further westward as a trough moves through the Southern
Appalachians. This pattern will result in gradually increasing
coverage of showers and storms throughout the week during the
afternoon hours. Rain chances at least in the 40 to 50 percent
range are expected through the period. This increased convection
will help keep temperatures a little cooler than in the short term
period, with values generally in the low to mid 90s.
&&
.Aviation...
[Through 18Z Saturday] Mostly VFR conditions today, with the
brief exception of storms directly affecting terminals and
lowering vsbys to MVFR levels. Overnight, another brief round of
MVFR vsbys will be possible at DHN and IFR-LIFR vsbys will be
possible once again at VLD.
&&
.Marine...
Seas will gradually diminish this evening as westerly winds
decrease. A return to typical summertime conditions are expected
for the weekend. A more unsettled pattern is expected by Monday
as shower and thunderstorm coverage increases.
&&
.Fire Weather...
Aside from some borderline high dispersion values across the Florida
panhandle on Saturday afternoon, there are no fire weather concerns.
&&
.Hydrology...
Localized heavy rainfall from the past couple of days in the
Florida Big Bend resulted in some minor rises on the Steinhatchee
River. With storm coverage on the lower side the next couple of
days, no flooding is expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 98 76 98 77 / 20 30 20 40 20
Panama City 79 94 79 95 80 / 20 30 20 30 20
Dothan 76 100 77 99 77 / 10 20 20 40 20
Albany 75 100 76 98 76 / 20 20 20 40 20
Valdosta 74 98 75 99 76 / 30 30 20 50 20
Cross City 74 95 75 94 76 / 50 50 20 40 20
Apalachicola 78 92 81 91 80 / 20 40 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR Calhoun-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Wakulla-Gadsden-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Wakulla-Jackson-Leon-Liberty.
HIGH RIP CURRENT RISK until Midnight EDT /11 PM CDT/ tonight FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...HEAT ADVISORY until 8 PM EDT this evening FOR Baker-Decatur-
Early-Grady-Miller-Mitchell-Seminole.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...MOORE
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:31 AM EDT | Heat Advisory | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 16 hr |
| Jul 17, 6:46 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.